Discussions that mention synthroid

Thyroid Disorders board


My memory is really gad lately. It's scaring and depressing me big time now. I had my neice over for 2 days. Tonight, I took her back to her mom. I was looking at my neice and I couldn't remember her name. These kinds of things are happening to me a lot lately. I had to call one of those automated things that asks you questions. I had to hang up because I couldn't follow through with the instructions. My husband did it for me and said it was soooo easy a kid could do it.
And I've been crying on and off all day long. I haven't done this in a while. I was switched from 75mcg synthroid to 100mcg levothyroxine last Friday. I have had the depression on and off for a long time and the memory loss is something that just seems to be getting worse over time.
My last TSH (last Friday) was 11.372 (.35-5.5), up from 5.605 6 weeks ago. No other tests were done. I was dx'd as hypo last August at TSH 8.6.
Talk to me guys. I can't keep the tears from coming.
I feel like I'm losing my mind. :(
Barb
I am sorry to hear you feeling this way I know it is very discouraging I was in the same spot, the I was at 16.44 and then down to 8.16 two weeks ago they have me on 137synthroid and 5 mcg cytomel twice a day> I am not a doc, but by the way youre feeling I would ask doc to increase dose after a week if not better, I know it takes a while to get system straight but they should be able to jump you up some more to try to alleviate symptoms. I was also curious when I went severe a few weeks back, the docs said they didn't know why however I was going through a lot of stress, I have read your boards and it sounds like you are going through a lot too. Can sudden stress make hypo worse I wonder. Well please take it easy I'll pray for you and hope you start feeling better soon Christy
It is really funny because I don't really know when the joint aches went away? I spent the first two weeks kind of speeded. My heart rate increased and I was actually a little dizzie sometimes. It concerned me so I started doing some more research. Synthroid,Levoxyl, all the synthetic t4's stay in your system for a long while. They are not as readily absorbed and used by your body as Armour is. They have a longer half-life. So, because Armour is quickly and efficiently absorbed right away, it is like you are a little overdosed. It goes away in about 2 weeks to 10 days. It was when all that started to subside that I began to realize that I didn't have the joint aches and pains anymore. In fact I felt great! I had blood work done in 4 weeks after starting Armour. My tsh was 5.65, on the same dose, a month later it was 28. An increase of dose from 60mgs to 90mgs brought my tsh to 9.33. I am now taking 135mgs. and will have blood work in about a week. My guess is that it will somewhere around 5. I want to increase to 150mgs and try for a tsh of about 3, and see how it goes. I have never had my tsh below 5. The American Association of Endrocrinologist have written a paper saying that 3 should be the highest tsh for determining hypo condition. I down loaded the paper and gave it to my doctor. Her response was, they haven't proven that and you have to go on a case by case basis. So I am expecting resistance. She told me to take 100 mgs. I am taking 135mgs. So when I go to see her I have to deal with that too. I truely believe that what I am taking about in the first weeks of having both meds in your system is what is going on when you hear people say that they had a bad experience with Armour. I also believe that as your body starts functioning better it demands more. It just makes sense. If my metabolism is higher my body will want more fuel. Well, I think that it happens at a cellular level too. So it feels a little wierd. All I can say is stay on the Armour for a month and I will bet that you will never go back to the synthetic t4s. Doctors should be the ones telling us these things, but they don't . Good luck to you, hang in there.